Hail, Huntington
- When
- April 20, 2:50 PM EST to 2:55 PM EST
- Where
- Huntington County, 5 mi SW of Markle
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.783, -85.400
Penny size hail fell for 5 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 20, 2:50 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EST WED APR 20 2005 .SHORT TERM... MODERATELY UNSTABLE AIRMASS AHEAD OF CDFNT DROPPING THROUGH AREA THIS AFTERNOON WITH CAPES 1-2KJ/KG. WK CONVERGENCE ALONG FRONT RESULTING IN E-W ORIENTED LINE OF THUNDERSTORMS. UNIDIRECTIONAL SHEAR BUT DECENT WIND FIELD AND MODERATE INSTABILITY SUGGESTS KEEPING THREAT FOR LARGE HAIL/DAMAGING WINDS AHEAD OF FRONT LATE THIS AFTN. CDFNT WILL DROP SOUTH OF CWA THIS EVENING. FAIRLY EXTENSIVE SC FIELD BEHIND FRONT ATTM BUT MODELS INDICATE SUBSIDENCE AND DRYING ASSOCD WITH HIGH MOVG SE ACROSS UPR GRTLKS WILL ALLOW FOR DCRSG CLOUDINESS BY MORNING. NOT MUCH CLOUDINESS EXPECTED THU, BUT COULD BE SOME LINGERING MID CLOUDS SOUTH IN THE MORNING AND SOME HIGH CLOUDS MAY MOVE INTO THE AREA FROM THE WEST IN THE AFTN. SUNSHINE SHOULD ALLOW TEMPS TO BE CLOSE TO NORMAL HIGHS. .LONG TERM... LOW PRESSURE WILL MOVE EAST FROM THE CENTRAL PLAINS THU NGT ACRS THE CWA FRI. STRONG LOW LEVEL THETA-E ADVECTION/ISENT LIFT AHD OF THIS SYSTEM ALONG WITH DECENT MID LEVEL INSTABILITY AND MID LEVEL LAPSE RATES 6-6.5C/KM SHD RESULT IN SOME TSTMS. MAIN QUESTION IS TIMING. WILL INTRODUCE A CHC WEST LATE THU NGT AND INCRS POPS TO LIKELY-CATEGORICAL PER CONSISTENT LAST TWO GFS/NAM MAV/MET RUNS. SHRTWV ALOFT DIGING INTO GRTLKS WILL CUT OFF SAT. SHRTWVS ROTATING AROUND THIS CLOSED UPR LOW ALONG WITH CONSIDERABLE LOW LEVEL MOISTURE/INSTABILITY IN CYCLONIC FLOW WILL KEEP THREAT OF SHOWERS THROUGH MON. THERMAL PROFILES SUGGEST MENTIONING SNOW THIS WEEKEND, BUT, EXPECT LOW LEVELS WILL BE TOO WARM FOR ACCUM. UPPER LOW EXPECTED TO FILL AND LIFT NE INTO MID WEEK PROVIDING DRY WX MON NGT-WED WITH GRADUAL WARMING TREND. .AVIATION... TOOK MENTION OF THUNDER OUT OF SBN TERMINAL AS LAKE BREEZE WILL KEEP THUNDER AWAY FROM SITE. KEPT MENTION AT FWA WITH LAKE BREEZE APPROACHING FROM THE NW AND ACTING AS A TRIGGER MECHANISM FOR CONVECTIVE ACTIVITY THIS AFTERNOON. HAIL WILL BE A CONCERN WITH LOW FREEZING LEVELS AND STRONG WIND GUST NEAR 60KT NEAR AND AROUND THUNDERSTORM ACTIVITY. MVFR AND POSSIBLY IFR CIGS TO MOVE IN BEHIND FRONT TONIGHT AT FWA. MOST ACTIVITY WILL BE SOUTH OF FWA...BUT COULD STILL SEE THUNDER IN VCNTY IF NOT ACTUAL ACTIVITY OVERHEAD. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. && JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST WED APR 20 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 447 AM EST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY BECOME SEVERE ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL IS POSSIBLE ALONG WITH ISOLATED DAMAGING WINDS...MAINLY SOUTH OF A LINE FROM PLYMOUTH TO NAPOLEON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST IS LIKELY THIS WEEKEND AND FREEZING TEMPERATURES POSSIBLE AS LOWS TEMPERATURES DROP INTO THE LOWER 30S. SOME LOCALLY COLDER SPOTS MAY DIP INTO THE UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 69 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 hail. Local standard time, as filed.
Penny size hail fell for 5 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442581.